The Understudied Consequences of Peripheral Neuropathy after Chemotherapy
Breast cancer patients can suffer years after treatment
Researchers from UC Davis, UCLA and other institutions have found that peripheral neuropathy, which causes pain, numbness, and tingling in hands and/or feet, can bother early-stage breast cancer patients years after completing chemotherapy. In addition, a systematic literature review found only a handful of studies that tracked long-term peripheral neuropathy, leaving little data for patients and clinicians to make informed decisions.
“Until recently, the really strong focus has been to identify treatments to reduce breast cancer recurrence and mortality,” said Joy Melnikow, a co-author who directs the Center for Healthcare Policy and Research at UC Davis. “I think we’ve reached the point now where we need to ask questions about the adverse effects that come along after curative treatments. We need to balance what are sometimes small therapeutic benefits with the risk of long-term adverse events.”
Click here to read more.
5th International Conference on Spine and Spinal Disorders
April 25-26, 2019; Rome
2019 Annual MNNS Meeting
April 27, 2019; St. Paul, Minn.
GOODMAN Oral Board Preparation Course
May 1-3, 2019; Glendale, Ariz.
6th Annual Advanced Practice Provider Pediatric Neurosurgery Conference
May 2-3, 2019; Cincinnati
2019 Comprehensive Stroke Symposium
May 3-4, 2019; Rockville, Md.